Mainstream medical doctors often treat peripheral neuropathy with pharmaceutical drugs, but they all have serious side effects, including dizziness, sleepiness, dry mouth, blurred vision, weight gain, nausea, headache and in serious cases, allergic reaction and confusion, among others.
People with diabetes must control blood sugar levels to help slow further peripheral neuropathy development. People who suspect vitamin deficiencies should see a holistic physician for blood level tests and to help them establish a healthy diet and vitamin protocol. They must also avoid or greatly reduce alcohol consumption. Those having chemotherapy should alert the supervising doctor immediately if numbness or tingling starts in their feet or hands. The doctor may be able to alter the drugs somewhat to keep the neuropathy from escalating. However, when chemo-related peripheral neuropathy begins weeks or even months after completion of chemotherapy -- as is often the case -- the next step is to seek treatment to alleviate the discomfort and possibly help reduce or even heal it. This advice holds true for other causes of peripheral neuropathy as well, although you should check with your doctor to be sure it is appropriate for you.